Is red marine algae safe to take with HIV meds?
Aug 31, 2009
I have checked all the forums and cannot find any info on red marine algae or sulfated polysaccharides.
I'm writing to find out if there are any known interactions between RMA (red marine algae, sulfated polysaccharides) and Atripla (my meds) or any other HIV meds?
I battle chronic HSV outbreaks, and in addition to acyclovir for treatment and prophylaxis I have started using an RMA ointment on my penis. I'd like to step it up a notch and take oral RMA capsules, but I don't want to risk HAART drug resistance or drug interactions or something going horribly wrong like increased viral load or decreased CD4 as a direct result of taking oral RMA. Is there a possibility that using sulfated polysaccharides for HSV could negatively effect the efficacy of my HIV meds or cause HIV mutations or resistance in my blood?
Also, to clarify, Atripla is working very well me for the HIV; I am not planning to take the RMA for HIV, only for the herpes.
Any information you can share would be greatly appreciated.
Response from Mr. Vergel
We have no data on that product and its interactions with HIV medications
If you have frequent outbreaks of herpes, talk to your doctor about having you try famciclovir (Famvir) or Valacyclovir (Valtrex) if acyclovir is not working for you.
Excessive sun exposure, fevers, infections, stress and other factors seem to also trigger herpes outbreaks, so keep that in mind. It seems that HIV+ may have more issues with more frequent outbreaks.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.